HealthBoards

HealthBoards (https://www.healthboards.com/boards/)
-   Thyroid Disorders (https://www.healthboards.com/boards/thyroid-disorders/)
-   -   Anyone else having trouble due to Levoxyl Recall? Any Tirosint fans here? (https://www.healthboards.com/boards/thyroid-disorders/948723-anyone-else-having-trouble-due-levoxyl-recall-any-tirosint-fans-here.html)

scoot 05-06-2013 05:54 AM

Anyone else having trouble due to Levoxyl Recall? Any Tirosint fans here?
 
I've been on Synthroid for over a week now, and I swear I'm not feeling as evened-out as I did on the Levoxyl. I'm so bummed because my doc and I had just gotten me on the right maintenance dose of Levoxyl and I was finally feeling decent for the first time in months, and then this damned recall happened.

Anyone try Tirosint? I'm wondering if I should give that a go if I continue to feel this poorly.

(I had been on Armour for over a year. Was feeling great early-on, but it became problematic so I had to go back to synthetics.)


---thank you

rosarymaker 06-17-2013 01:18 PM

Re: Anyone else having trouble due to Levoxyl Recall? Any Tirosint fans here?
 
Yes, I was on levoxyl for 8 years and the FDA removed it. Doctor put me on Synthroid for a month and had bad reactions. Have been on .137 Tirosint and am climbing the walls. Did blood work today and on high end of normal. Doctor stated not to take it for 2 days. If I feel better he will lower my dose. If not, he will put me on a different medication. I have been on this dosage for a long time however with Tirosent I feel hyper. This has been very trying and not being level and steady on a medicine that agrees with me has not been a picnic. I really want this medicine to work until they can fix Levoxyl. Please let me hear from you and best of luck.

scoot 06-17-2013 01:42 PM

Re: Anyone else having trouble due to Levoxyl Recall? Any Tirosint fans here?
 
hi rosarymaker-

i'm sorry you're having troubles!

it took about a month on synthroid before i started feeling normal. i don't think i'm going to try tirosint now.

it's a real bummer that levoxyl got pulled. by the time they bring it back, i'll probably just wind up sticking with synthroid instead of having to go through another wacky transition. finding the right balance for the thyroid is a real pain!

i hope you feel better soon. maybe the lower dose of tirosint will work for you.

let me know how you do

rosarymaker 06-17-2013 02:14 PM

Re: Anyone else having trouble due to Levoxyl Recall? Any Tirosint fans here?
 
Hey,
Please don't let my experience influence your decision to try Tirosint. I have a very sensitive system. I have heard it is a pure medication and a good one but may need some adjusting.
Yes, Levoxyl worked well for me also and was quite upset to find out it was pulled. My medicine never had the odor the FDA was referring to thank goodness.
Well I will post in a few days about my experience if it helps anyone and best of luck to you.

nuttmegs17 06-18-2013 08:10 AM

Re: Anyone else having trouble due to Levoxyl Recall? Any Tirosint fans here?
 
I never got a chance to try Levoxyl. The month I decided to switch from armour (which didnt work for me and caused reactions) to Levoxyl (I wanted this one bc it seems less allergic than synthroid), Levoxyl got pulled! So I started on synthroid, felt ok at first (better than on armour), but then crashed and also experienced some nasty breakouts (my clear skin was about the only thing I felt good about!) ...so found tirosint. I read that if you go to tirosint, its best to use cuation as its a bit more pure and in liguid form so it takes less to break it down. For instance, many who were on 125 levoxyl, started at 112 tirosint and found it worked for them. Its better to start low and increase if necessary.

So far so good for me, although I think we used too much caution (I too am super sensitive to meds) because I dropped from 125 synthroid (which in all honestly wa prob not enough for me) to 100 tirosint. I just called my Dr today to ask for an increase. W'ell see

I started tirosint on Sunday and havent noticed any more zits.... so far so good on that front at least!

I hate stuff being recalled though- I now live in fear the same will happen to tirosint

Prettygirl73 06-18-2013 08:32 AM

Re: Anyone else having trouble due to Levoxyl Recall? Any Tirosint fans here?
 
[QUOTE=nuttmegs17;5189219]I started tirosint on Sunday and haven't noticed any more zits.... so far so good on that front at least!

I hate stuff being recalled though- I now live in fear the same will happen to tirosint[/QUOTE]

When you say skin break out; you think the pimples or breakout was from the Synthroid? I break out on the back of my legs and it only happens on the synthroid.

I never got to try either Levoxyl or Tirosint. I hope my new endocrinologist is open to trying new things.

nuttmegs17 06-18-2013 08:38 AM

Re: Anyone else having trouble due to Levoxyl Recall? Any Tirosint fans here?
 
[QUOTE=Prettygirl73;5189230]When you say skin break out; you think the pimples or breakout was from the Synthroid? I break out on the back of my legs and it only happens on the synthroid.

I never got to try either Levoxyl or Tirosint. I hope my new endocrinologist is open to trying new things.[/QUOTE]

I SUSPECT it is. I cant be sure. But that was really the only change I made. I went from super clear skin to lots of whiteheads and cystic zits. It could be just due to the fluctuating hormones (starting a new med), but plenty of searches had me stumble upon groups of people whos skin took a turn for the worse when they started synthroid and stopped when they either stopped the med (not an option for me bc i do need meds) or tried something else. I know I am lactose intolerant but it seems like most times its the dyes that people dont even realize they have problems wiht until they start synthroid. Its too soon for me to tell if Tirosint is the answer, but with synthroid I was noticing new zits daily and so far none on this.

I can see no reason why your doc wouldnt be open to tirosint as its the same medication just different fillers. it may be worth calling your local pharmacy to see how much it is compared to what you are already paying. some found it to be the same (28 bucks) others found better deals at walmart, costco, or even those 3 month pharmacy programs. Others said it was too expensive. Tirosints website has a coupon for the first perscription free. I am saying this bc that was the only objection my Dr initially had (and he wasnt really objecting but felt obligated to tell me): that it might potentially cost me more. So I would just have a good plan in place.

pinkmuse 08-17-2013 01:03 AM

Re: Anyone else having trouble due to Levoxyl Recall? Any Tirosint fans here?
 
I am feeling good now, but have also been having problems with the transition from Levoxyl to Synthroid due to the recall. I was on the same dose of Levoxyl for about seven years prior to the recall. I switched from LEVOXYL .125MG, to SYNTHROID .125MG. Once i started taking Synthroid i began feeling bad and symptomatic of hypothyroidism within a week: felt very heavy and tired, my endurance drastically decreased, my muscles and joints ached, my mind and memory slowed down, poor sleep, and i felt disengaged emotionally and intellectually. My doctor tested my TSH both 8 weeks and 12 weeks after the switch. My TSH came back at the high end of the normal range, at 3.6. (While on LEVOXYL at the same dose my TSH hovered around 2) She insisted i stay on the same Synthroid dose and that my bad feelings stemmed from something else, since the TSH levels fit within the very questionable 'healthy range.' I argued that I was pretty sure it was thyroid related, as i have gone from HYPER, to radiation, to HYPO in the span of 12 years and feel very in touch with what thyroid related symptoms feel llike. So........ she caved in to my sureness and upped my Synthroid dose by one increment, to .137MG. It has been three weeks since the corrected dose and i am feeling so much better!!!!!
So If you feel bad as a result of your switch from Levoxyl to another brand, don't stop there and assume you are screwed! You just may need to tinker with the dosage a bit! Pay attention to your symptoms to determine if you feel more HYPER or HYPO, and adjust accordingly! GOOD LUCK! I know this is a treacherous and time consuming hassle! But fight for your well being.


All times are GMT -7. The time now is 08:46 AM.